Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Got chest dicomfort. Took asprins. ECG came normal. What could be the reason?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Hi - this query is for a cardiologist & maybe a general MD too

My last two weeks were a little hectic. Lack of proper sleep , not eating on time and driving all the time. I even played my tennis game over the weekend (and was quite tired by then) and again drove too much all over the city. Then I had a feeling of a slight chest prickle on my chest (left side) and it went to my neck. I had never felt this before in my life. I came back home and then finally took rest but with two hours , had the pain again but a little more severe but not going to the neck but a sudden head rush was felt. I took 4 Asprins (75 mg each) and went to an emergency room of a good hospital. Explained everything to doctors. They took and ECG and put me under observation for 1 hour measuring my BP & heartbeat at regular intervals. ECG was said to be fine and then one mre ECG was taken after and hour and again it was fine. A duty cardiologist also saw the reports . I was given some medicines for indigestion (i started taking that) and asked to XXXXXXX OPD cardiologist on Monday (as all this happend on Saturday night) and was told that maybe some tests will be suggested (Lipid profile, tread mill etc).
All this is fine. I came home but still at times feel a very little un easiness on my left side of chest. I slept for hours and still feel I am tired. Can indigestion cause such a feeling ? I did not pass healthy stools in last 24 hours. I will go and see the OPD cardiologist tomorrow but I think I have to change my lifestyle a bit. I sleep less maybe 6 to 6.5 hours. I am not stressed and enjoy my life but always try to achieve more in less time. I go for a 40 min walk (5 days a week).

Some good opinion will help here to ease my mind.

Thanks !

PS: Typed in hurry, please excuse the all types of typos
Posted Wed, 6 Feb 2013 in Hypertension and Heart Disease
Answered by Dr. Akhilesh Dubey 46 minutes later

Thanks for sharing your concerns.

I have gone through your history and you seem to have had atypical chest pain. It is most likely to be non cardiac as your ECG were normal and you were examined at the hospital.
Your plan to see Cardiologist tomorrow is the correct step.

Though your history and the investigations done yet point towards less sinister problem, other investigations such as complete blood count, fasting blood sugar, Lipid profile, 2 D Echocardiograph and then Tread mill test to make sure everything is fine and prove beyond any doubts that 'what you had' has nothing to do with the heart. If any abnormality detected it can be taken care (Less likely).

Yes, certain life style changes are desirable like maintain ideal body weight, regular exercise and adequate sleep (may be atleast 7 hours) is important. Please take care of diet - regular breakfast, lunch and dinner.
If you smoke and/or drink please stop.
You can also take up some yoga and meditation

Hope this information helps to relax.
If you have any follow up query, I will be happy to help.

Wish you good luck and please inform about progress.

Dr. Akhilesh Dubey M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor